Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 17, 2011, 1:25 PM MDT for Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- Jun 17, 2011, 4:51 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, MT
The radar
The Glasgow radar (KGGW), 17 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WGUS55 KGGW 171925
FFWGGW
MTC105-172315-
/O.NEW.KGGW.FF.W.0017.110617T1925Z-110617T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
125 PM MDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 515 PM MDT.
* AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN INCH TO AN INCH AND A HALF OF RAIN HAD FALLEN ACROSS THE AREA
SINCE 6 AM. THE EAST FORK OF CHERRY CREEK HAS RISEN SIGNIFICANTLY
IN RESPONSE TO THE HEAVY RAIN...AND WATER IS LIKELY OVER CHERRY
VALLEY ROAD. FLOODING IS EXPECTED TO IMPACT SKYLARK ROAD THIS
AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE...
GLASGOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4858 10666 4835 10646 4825 10644 4817 10664
4824 10668
$$
RAE
WEATHER.GOV/GLASGOW1 follow-up statement
440
WGUS75 KGGW 172251
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
451 PM MDT FRI JUN 17 2011
MTC105-172258-
/O.CAN.KGGW.FF.W.0017.000000T0000Z-110617T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VALLEY-
451 PM MDT FRI JUN 17 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL VALLEY
COUNTY...
RAIN HAS BEEN LIGHT OVER THE AREA FOR THE LAST SEVERAL HOURS AND
FURTHER HEAVY RAIN FALL IS NOT EXPECTED.
LAT...LON 4858 10666 4835 10646 4825 10644 4817 10664
4824 10668
$$
WJM
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:42 AM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 10:42 AM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1042 AM MDT FRI JUN 17 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY... NW- SE ORIENTED UPPER THROUGH ROTATING N ACROSS THE CWA THIS MORN. MODELS INDICATE PART OF THIS INTENSIFYING AND CLOSING OFF OVER E MT. ISOLATED TSTORMS IN OUR E...BUT SLIGHTLY LESS UNSTABLE IN OUR W AS INDICATED BY THE 12Z KGGW SOUNDING. MODELS INDICATE OUR MOST W COUNTIES...PHILLIPS AND PETROLEUM WILL AVOID MOST OF THE RAINFALL AS INDICATED BY 88D RADAR LOOP AS WELL. PRECIP WILL BE ENDING FROM S TO N DURING THE AFTERNOON. SURFACE LOW NEAR ISN MOVING N AND GRADIENTS TIGHTENING RAPIDLY WITH IT...SO WILL BE RAISING WINDS SPEEDS...AND THIS WILL REQUIRE A LAKE WIND ADVISORY AS WELL. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY...STRONG SHORTWAVE WILL ROTATE NORTHEAST ACROSS EASTERN MONTANA TODAY AS IT SPINS AROUND AN UPPER LOW CENTERED IN ALBERTA. A WIDESPREAD AREA OF RAIN CURRENTLY BETWEEN FORT PECK LAKE AND NORTHERN WYOMING WILL MOVE NORTH ACROSS THE FORECAST AREA THIS MORNING. WITH THIS RAIN MOVING OVER SATURATED GROUND...WILL MAINTAIN THE FLASH FLOOD WARNING FOR NOW. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING NORTH AHEAD OF THE MAIN AREA OF RAIN. SOME OF THESE SHOWERS HAVE HAD VERY HEAVY RAIN INCLUDING 1.04 INCHES IN 3 HOURS SINCE MIDNIGHT AT MEDICINE LAKE AND RADAR INDICATING EVEN HEAVIER RAIN NEARBY. PRECIPTABLE WATER HAVE BEEN AS HIGH AS 1.3 INCHES IN THE EAST OVERNIGHT. DRY SLOT WILL MOVE INTO EASTERN MONTANA IN THE LATE MORNING AND AFTERNOON BEHIND THE SHORTWAVE. THIS WILL END THE WIDESPREAD RAIN AND POSSIBLY BRING SOME BREAKS IN THE CLOUDS THIS AFTERNOON. HOWEVER...THIS WILL ALLOW THE ATMOSPHERE TO BECOME SOMEWHAT UNSTABLE ALLOWING A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WILL MENTION A CHANCE OF IT THIS AFTERNOON. LOSS OF DAYTIME HEATING AND THE WAVE EXITING THE REGION WILL END THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS AFTER SUNSET THIS EVENING. THE UPPER LOW WILL STAY OVER ALBERTA THIS WEEKEND. WITH SOME SUN EXPECTED ON SATURDAY...AIRMASS WILL BECOME UNSTABLE IN THE AFTERNOON ALLOWING FOR SOME THUNDERSTORMS IN THE AFTERNOON. A FEW STORMS MAY BE ON THE STRONGER SIDE ACROSS THE EAST. ANOTHER WAVE ROTATING AROUND THE ALBERTA LOW MOVES ACROSS MONTANA AND WYOMING ON SUNDAY. WHILE THE MAIN PART OF THE WAVE IS EXPECTED TO MOVE THROUGH WYOMING...THE UPPER TROUGH AXIS WILL COMBINE WITH UNSTABLE AIR TO PRODUCE SOME THUNDERSTORMS IN THE AFTERNOON. SPC INDICATES A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. IT LOOKS LIKE THE BEST CHANCE OF SEVERE WEATHER WILL BE IN THE AFTERNOON. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... SUNDAY NIGHT THROUGH SATURDAY... THE LONG TERM FORECAST PERIOD BEGINS IN THE MIDDLE OF A VERY WET PATTERN WHICH WE MAY ONLY GET A BRIEF BREAK FROM IN THE MIDDLE OF NEXT WEEK. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH TUESDAY AFTERNOON BEFORE WE GET ANY BREAK IN THE WEATHER PATTERN. THE CWA IS IN BETWEEN TO UPPER LOWS ONE PASSING TO THE THE SOUTH MONDAY AND TUESDAY AND ONE BEING PULLED TO THE NORTHWEST AND WRAPPED INTO A LARGER UPPER LOW OVER THE GULF OF ALASKA MONDAY AFTERNOON. AN UPPER LEVEL RIDGE BUILDING IN FROM THE WEST AND BEGIN DRYING THINGS OUT TUESDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL ALSO FINALLY FEEL WARMER DURING THIS PERIOD OF TIME. MODELS START TO DISAGREE AS THE AFOREMENTIONED UPPER LOW OVER THE GULF OF ALASKA SINKS OVER THE PACIFIC NORTHWEST ALL MODELS SHOW THIS HAPPENING THURSDAY AFTERNOON/EVENING TIME FRAME. AFTER THIS HOWEVER THEY DISAGREE ON WHAT HAPPEN NEXT...AS THE MODELS ARE ALL OVER THE PLACE WITH WHERE THIS NEXT LARGE COMPLEX UPPER LOW MOVES AND HOW IT EFFECTS THE WEATHER OF EASTERN MONTANA. SO KEPT THE FORECAST AS CLOSE TO CLIMO AS POSSIBLE STARTING THURSDAY NIGHT THROUGH SATURDAY MORNING. RSMITH && .AVIATION... EXPECT SHOWERS AND THUNDERSTORMS MOVE OVER THE REGION TODAY AT ALL TERMINALS. MVFR...AND POSSIBLY EVEN IFR...CEILINGS AND VISIBILITY WILL PUSH IN FROM SOUTH TO NORTH AS WIDESPREAD LIGHT TO MODERATE RAINFALL DEVELOPS. THESE CONDITIONS WILL LAST THROUGH MOST OF TODAY WITH A BREAK IN THE PRECIPITATION FOR THE KOLF AND KGDV TERMINAL BY AFTERNOON. WINDS WILL INCREASE TO 10 TO 20 KNOTS OUT OF THE NORTHWEST LATE TONIGHT...AND WILL REMAIN THAT WAY THROUGH FRIDAY EVENING WITH THIS UPPER LEVEL STORM SYSTEM. RSMITH && .HYDROLOGY... EXTENSIVE FLOODING CONTINUES ON THE MILK RIVER FROM NEAR HINSDALE THROUGH NASHUA. FLUCTUATIONS ARE EXPECTED IN RIVER LEVELS THROUGH NEXT WEEKEND AS RUNOFF FROM RECENT RAINS MOVES INTO AND DOWN THE RIVER. HIGH WATER ALSO WILL CONTINUE ON STREAMS FEEDING INTO THE MILK RIVER FROM THE SOUTH INCLUDING PEOPLES CREEK...BEAVER CREEK AND WILLOW CREEK. TRIPLE CREEK RESERVOIR IN S VALLEY COUNTY IS IN DANGER OF FAILING...WHICH EMPTIES INTO LONE TREE CREEK...THEN INTO WILLOW CREEK. FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND MANY CREEKS ACROSS PETROLEUM COUNTY. WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 65K CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA BORDER WILL CONTINUE TO REMAIN HIGH DUE TO THESE RELEASES COMBINED WITH THE WATER FLOWING FROM THE MILK RIVER. LITTLE CHANGE IN RIVER LEVEL IS EXPECTED OVER THE WEEKEND. MULTIPLE PERIODS OF VARYING DEGREES OF RAINFALL ARE LIKELY OVER THE NEXT SEVERAL DAYS...BEGINNING TODAY. CURRENT ANALYSIS OF THE LATEST WEATHER MODELS INDICATE A POTENTIAL FOR WIDESPREAD RAIN...HEAVY AT TIMES...OF AN INCH TO ALMOST TWO INCHES...MAINLY ACROSS OUR EASTERN ZONES. FLASH FLOOD WATCH CONTINUES IN EFFECT FOR TODAY. THE WEATHER PATTERN REMAINS SOMEWHAT ACTIVE WITH PERIODS OF RAIN...SOMETIMES LOCALLY HEAVY...THROUGH EARLY NEXT WEEK. WITH WIDESPREAD SATURATED GROUND FROM RECENT RAINS...FLASH FLOODING WILL BE POSSIBLE FROM ANY HEAVY RAIN STORM THAT DEVELOPS. && .CLIMATE... GLASGOW HAS NOT YET HAD AN 80 DEGREE TEMPERATURE YET THIS YEAR...WHICH IS NOW A RECORD FOR BEING SO LATE. THE PREVIOUS RECORD FOR LATEST FIRST 80 DEGREE WAS JUN 16TH 1899. WE CAME VERY CLOSE WITH 79 FOR A HIGH ON JUN 5TH...BUT THE NEXT CHANCE OF AN 80 DEGREE TEMPERATURE WON'T BE UNTIL AT LEAST LATE NEXT WEEK. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT... GARFIELD...MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX... NORTHERN VALLEY...EASTERN ROOSEVELT. LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 17, 10:46 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1046 AM MDT FRI JUN 17 2011 MTZ016-021-059-060-181200- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 1046 AM MDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE MUSSELSHELL RIVER ALONG THE PETROLEUM/GARFIELD COUNTY LINE AND SMALL STREAMS IN PHILLIPS COUNTY. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONGOING FLOODING WILL LINGER ON THE MISSOURI...MILK AND MUSSELSHELL RIVERS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017-022-023-181200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 1046 AM MDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY. HEAVY RAIN OVER SATURATED GROUND WILL MAKE CONDITIONS FAVORABLE FOR FLASH FLOODING IN ANY AREAS WHERE HEAVY RAIN OCCURS. THERE IS A LAKE WIND ADVISORY IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF THE YELLOWSTONE RIVER. ONGOING FLOODING WILL LINGER ON THE MISSOURI...MILK AND MUSSELSHELL RIVERS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-024>027-061-062-181200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN VALLEY-EASTERN ROOSEVELT- 1046 AM MDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY. HEAVY RAIN OVER SATURATED GROUND WILL MAKE CONDITIONS FAVORABLE FOR FLASH FLOODING IN ANY AREAS WHERE HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF THE YELLOWSTONE RIVER. ONGOING FLOODING WILL LINGER ON THE MISSOURI...MILK AND MUSSELSHELL RIVERS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 17, 10:46 AM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1046 AM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 NNE FROID 48.36N 104.47W
06/17/2011 M1.70 INCH ROOSEVELT MT TRAINED SPOTTER
MEASURED 1.70 INCHES OF PRECIP AS OF 10 AM. JUST STARTED
RAINING HARD AGAIN.
&&
RMORGANLocal storm report, Jun 17, 12:08 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1208 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 NW SCOBEY 48.83N 105.47W
06/17/2011 M1.75 INCH DANIELS MT TRAINED SPOTTER
MEASURED 1.75 INCHES OF PRECIP AS OF NOON TODAY.
&&
RMORGANLocal storm report, Jun 17, 12:58 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1258 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 SW DAGMAR 48.55N 104.24W
06/17/2011 M3.30 INCH SHERIDAN MT PUBLIC
MEASURED 3.30 INCHES OF PRECIP FROM 5 PM THURSDAY THROUGH
NOON TODAY.
&&
RMORGANThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:15 AM MDT | Flash Flood Warning | GGW | Richland, Roosevelt | 4 hr |
| Jun 17, 10:26 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 10 hr |
| Jun 17, 4:26 PM MDT | High Wind Warning | GGW | Daniels, Roosevelt, Sheridan | 6 hr |
| Jun 17, 5:52 PM MDT | Flash Flood Warning | GGW | Valley | 6 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.